Hail, Lincoln
- When
- February 29, 5:35 PM CST
- Where
- Lincoln County, 7 mi SW of Westfall
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.867, -98.100
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Feb 29, 3:13 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 313 PM CST SUN FEB 29 2004 .DISCUSSION... FCST CONCERNS... PCPN/CNVTV TRENDS THRU EARLY EVENING... WIND TOMORROW... PCPN CHCS/TYPE WED/THU... INTENSE VORT MAX WAS ROTATING NEWD FM PANHANDLES INTO SWRN KS AT MID AFTN. UPR LOW WL CONT TO DEEPEN THRU THE EVENING WITH ASSOCD LWR LVL CYCLONE DEEPENING AND BCMG A NEARLY STACKED SYS/LOW. SFC OCCLUSION/DRYLN FNT WL CONT TO LIFT NEWD THRU THE CWA THIS EVE. DRY SLOT HAS CUT OFF PCPN CHCS FOR THE SRN CWA ATTM. HOWEVER, THE STRENGTH OF MID LVL COLD POOL ROTATING NEWD ACRS CNTRL KS MAY BE SUFFICIENT FOR RENEWED CNVTN, ALBEIT ISOLD OR WDLY SCT, FOR A FEW HRS UNTIL SHORTLY AFT SUNSET. OTHERWISE, WL HOLD ON TO SLGT CHCS FOR INSTBY SHWRS ACRS CNTRL KS THRU MDNGT, WITH CHC FOR BRIEF SNOW MIX BFR ENDING LATE TNGT. MAIN WX STORY ON MONDAY WL BE WLY WND, AND POTNL TO REACH ADVSY CRITIRIA. STG MEAN WLY FLO WL DVLP THRU THE LWR/MID TROPOSPHERE ACRS THE AREA, TO THE S OF DEPARTG DEEP LOW. SFC GRADIENT RATHER TIGHT THRU EARLY AFTN, WITH NEARLY UNIDIRECTIONAL 40 TO 50KT FLO BLO H7. LAPSE RATES WL BE NEARLY DRY ADIABATIC BLO H8 LENDING STG MIXING POTNL OF HIGHER MOMENTUM AIR TO THE SURFACE. FOR NOW CONSENSUS DICTATES HOLDING OFF ON ANY ADVSY, AND WL LEAVE FOR LATER SHIFTS TO MONITOR. DESPITE SOME INSTBY CU/SC ON MON, MAINLY NRN CWA, THE MEAN WLY FLO WL LEND ITSELF TO DOWNSLOPE MODIFICATION/WARMING, SO BUMPED MAXS UP IN A FEW LOCALES. LULL IN THE WX ON TUE, AS NEXT SYS/UPR TROF DIGS SWD ACRS CA. LTL CHG TO GOING FCST WITH TEMPS FAIRLY CLOSE TO CLIMO. LO LVL MSTR FM CURRENT WEEKEND SYS ONLY GETS SHUNTED SWD TO ALG THE IMMEDIATE GULF COAST, WITH SSELY FLO AHD OF APCHG SWRN TROF EASILY TAPPING THIS MSTR NWD TWD KS BY TUE NGT. LO LVL MSTR/LOW CIGS WL STREAM NWD ACRS THE AREA ON WED WITH WK SHRTWVS AND A COUPLED UPR JET STRUCTURE SUPPORTIVE OF SUFFICIENT LIFT FOR INCRSG RAIN CHCS ACRS THE CWA. COLDER AIR WITH NRN STREAM TROF STILL LOOKS TO ADVCT SWD INTO THE AREA BY WED NGT/THU AS SRN PLAINS TROF MOVS JUST S OF THE AREA. THIS MAY SUPPORT CHGOVR TO SNOW ACRS CNTRL KS BFR ENDING THU NGT. GOING FCST LOOKS GOOD IN THIS REGARD, SO LTL CHG TO FCST NEEDED. NO CLR SIGNALS IN WX PTRN FOR THE END OF WEEK PD, SO WL CONT TREND TWD CLIMO BY SAT. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA 38 52 30 51 / 20 0 0 0 HUTCHINSON 37 51 28 50 / 20 5 0 0 NEWTON 38 51 29 50 / 20 5 0 0 ELDORADO 38 52 30 51 / 20 0 0 0 STROTHER FIELD 39 55 31 52 / 20 0 0 0 RUSSELL 35 48 24 47 / 40 10 0 0 GREAT BEND 35 50 25 48 / 30 5 0 0 SALINA 38 51 27 49 / 30 10 0 0 MCPHERSON 37 50 28 49 / 20 5 0 0 COFFEYVILLE 40 57 31 52 / 20 0 0 0 CHANUTE 40 55 30 51 / 20 0 0 0 IOLA 40 54 30 51 / 20 5 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && 13/DARMOFAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 346 PM CST SUN FEB 29 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 346 PM CST SUN FEB 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH THE EARLY EVENING ACROSS CENTRAL AND SOUTHEAST KANSAS. COLD AIR ALOFT, ASSOCIATED WITH A DEEPENING AREA OF LOW PRESSURE ACROSS WESTERN KANSAS, WILL RESULT IN WEAK INSTABILITY ACROSS THE AREA. THUNDERSTORMS WILL BE WIDELY SCATTERED ACROSS PORTIONS OF CENTRAL KANSAS THIS EVENING, MAINLY WEST OF I-135, WITH ISOLATED STORMS POSSIBLE FURTHER EAST INTO SOUTHEAST KANSAS. THE FEW STORMS THAT DEVELOP EARLY THIS EVENING, COULD HAVE THE POTENTIAL TO PRODUCE MARGINALLY SEVERE HAIL TO THE SIZE OF PENNIES. ANY STORMS COULD ALSO ENHANCE THE ALREADY GUSTY WINDS ACROSS THE AREA, RESULTING IN LOCALIZED WIND GUSTS TO NEAR 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SNOW ON WEDNESDAY NIGHT AND THURSDAY, MAINLY ACROSS CENTRAL KANSAS. AT THIS TIME, ANY ACCUMULATIONS ARE EXPECTED TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED OR LIMITED NATURE OF THE RISK FOR SEVERE WEATHER THIS EVENING, SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KED
The Wichita radar (KICT), 146 km away, was scanning. The volume nearest the first event began at 23:33 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383592, 5383593, 5383594, 5383595.